Computations of cohomology groups and nontrivial periodic solutions of Hamiltonian systems. (English) Zbl 1115.37056

In this paper \(2\pi\)-periodic solutions for the Hamiltonian system \(\dot z= JH(z,t)\) are investigated, where \(H(z,t)\in C^1(\mathbb{R}^{2N},\mathbb{R})\) is \(2\pi\)-periodic for \(t\) and \(J\) is the standard symplectic matrix.
As in the classical infinite-dimensional Morse theory, the efficient application of the \({\mathcal E}\)-Morse theory depends on the computation of the critical groups at given critical points or infinity. By computing the \({\mathcal E}\)-critical groups at \(\theta\) and infinity of the corresponding functional of Hamiltonian systems, the existence of nontrivial periodic solutions for the systems which may be resonant at \(\theta\) and infinity under some new conditions is proved. Some results in the literature are extended and some new type of theorems are proved. The main tool is the \({\mathcal E}\)-Morse theory developed by W. Kryszewski and A. Szulkin [Trans. Am. Math. Soc.349, No. 8, 3181–3234 (1997; Zbl 0892.58015)] and Zou.


37J45 Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods (MSC2010)
34C25 Periodic solutions to ordinary differential equations


Zbl 0892.58015
Full Text: DOI


[1] Abbondandolo, A., Morse theory for Hamiltonian systems, (2001), Chapman & Hall London · Zbl 0967.37002
[2] Ahmad, S.; Lazer, A.C.; Paul, J.L., Elementary critical point theory and perturbations of elliptic boundary value problems at resonance, Indiana univ. math. J., 25, 933-944, (1976) · Zbl 0351.35036
[3] Amann, H.; Zehnder, E., Nontrivial solutions for a class of non-resonance problems and applications to nonlinear differential equations, Ann. sc. norm. super. Pisa, 7, 539-603, (1980) · Zbl 0452.47077
[4] Amann, H.; Zehnder, E., Periodic solutions of an asymptotically linear Hamiltonian systems, Manuscripta math., 32, 149-189, (1980) · Zbl 0443.70019
[5] Bartsch, T.; Li, S.J., Critical point theory for asymptotically quadratic functionals and applications to problems with resonance, Nonlinear anal., 28, 419-441, (1997) · Zbl 0872.58018
[6] Chang, K.C., Infinite dimensional Morse theory and multiple solution problems, (1993), Birkhäuser Boston
[7] Chang, K.C., On the homology method in the critical point theory, (), 59-77 · Zbl 0798.58012
[8] Chang, K.C.; Liu, J.Q.; Liu, M.J., Nontrivial periodic solutions for strong resonance Hamiltonian systems, Ann. inst. H. Poincaré anal. non linéaire, 14, 103-117, (1997) · Zbl 0881.34061
[9] Conley, C.C.; Zehnder, E., Morse type index theory for flows and periodic solutions for Hamiltonian equations, Comm. pure appl. math., 37, 207-253, (1984) · Zbl 0559.58019
[10] Dancer, E.N., Degenerate critical points, homotopy indices and Morse inequalities, J. reine angew. math., 350, 1-22, (1984) · Zbl 0525.58012
[11] Ding, Y.H.; Liu, J.Q., Periodic solutions of asymptotically linear Hamiltonian systems, J. systems sci. math. sci., 9, 30-39, (1990)
[12] Fei, G.H., Maslov-type index and periodic solution of asymptotically linear Hamiltonian systems which are resonant at infinity, J. differential equations, 121, 121-133, (1995) · Zbl 0831.34046
[13] Gromoll, D.; Meyer, W., On differentiable functions with isolated critical points, Topology, 8, 361-369, (1969) · Zbl 0212.28903
[14] Guo, Y.X., Nontrivial periodic solutions for asymptotically linear Hamiltonian systems with resonance, J. differential equations, 175, 71-87, (2001) · Zbl 0983.37075
[15] Han, Z.Q., 2π-periodic solutions to ordinary differential systems at resonance, Acta math. sinica, 43, 639-644, (2000), (in Chinese) · Zbl 1027.34050
[16] Z.Q. Han, Ph.D. dissertation, Shandong University, Jinan, 1992
[17] Kryszewski, W.; Szulkin, A., An infinite-dimensional Morse theory with applications, Trans. amer. math. soc., 349, 3181-3234, (1997) · Zbl 0892.58015
[18] Li, S.J.; Liu, J.Q., Morse theory and asymptotically Hamiltonian systems, J. differential equations, 78, 53-73, (1989) · Zbl 0672.34037
[19] Li, S.J.; Liu, J.Q., Computations of critical groups at degenerate critical point and applications to nonlinear differential equations at resonance, Houston J. math., 25, 563-582, (1999) · Zbl 0981.58011
[20] Long, Y.M., Maslov-type index, degenerate critical points, and asymptotically linear Hamiltonian systems, Sci. China ser. A, 33, 1409-1419, (1990) · Zbl 0736.58022
[21] Long, Y.M.; Zehnder, E., Morse theory for forced oscillations of asymptotically linear Hamiltonian systems, (), 528-563
[22] Mawhin, J.; Willem, M., Critical point theory and Hamiltonian systems, (1989), Springer-Verlag New York · Zbl 0676.58017
[23] Rabinowitz, P., Minimax methods in critical point theory with applications to differential equations, (1986), Amer. Math. Soc. Providence, RI
[24] Su, J.B., Nontrivial periodic solutions for the asymptotically linear Hamiltonian systems with resonance at infinity, J. differential equations, 145, 252-273, (1998) · Zbl 0944.34034
[25] Szulkin, A., Cohomology and Morse theory for strongly indefinite functionals, Math. Z., 209, 375-418, (1992) · Zbl 0735.58012
[26] Szulkin, A.; Zou, W.M., Infinite-dimensional cohomology groups and periodic solutions of asymptotically linear Hamiltonian systems, J. differential equations, 174, 369-391, (2001) · Zbl 0997.37040
[27] Zou, W.M., Computations of the critical groups and the nontrivial solutions for resonant type asymptotically linear Hamiltonian systems, Nonlinear anal., 49, 481-499, (2002) · Zbl 1192.37085
[28] Zou, W.M., Computations of the cohomology groups with applications to asymptotically linear beam equations and noncooperative elliptic systems, Comm. partial differential equations, 27, 115-147, (2002) · Zbl 1019.35004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.